Alert archive / Wisconsin / Special Weather Statements in 2017

Special Weather Statement, NWS Green Bay, WI

June 19, 2017Brown County, Kewaunee County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 19, 2017, 3:11 PM CDT for Brown County, Kewaunee County, Wisconsin. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2017, 3:11 PM CDT (20:11 UTC)
Expired
Jun 19, 2017, 4:15 PM CDT
In force
64 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Kewaunee County, WI

The radar

The Green Bay radar (KGRB), 52 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 3:14 PM CDTHAIL 0.256 Sse Pulaski, WIHWY U AND HWY 29.
Jun 19, 4:03 PM CDTHAIL 0.254 Sw De Pere, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS83 KGRB 192011
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
311 PM CDT MON JUN 19 2017
 
WIZ022-039-040-192115-
Kewaunee WI-Door WI-Brown WI-
311 PM CDT MON JUN 19 2017

...Scattered Thunderstorms Over Eastern Wisconsin Early This 
Afternoon...

At 310 PM CDT, Doppler radar was tracking scattered thunderstorms 
from the Sturgeon Bay Canal on Green Bay to the city of Green Bay. 
Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma, Luxemburg,
Denmark, Jacksonport, Bellevue Town and Oneida.

LAT...LON 4486 8715 4477 8726 4454 8741 4434 8748
      4433 8819 4458 8819 4506 8758 4505 8753
      4494 8759 4490 8777 4486 8777 4471 8792
      4463 8793 4469 8780 4487 8765 4494 8745
      4503 8739 4498 8711
TIME...MOT...LOC 2010Z 291DEG 12KT 4495 8747 4442 8811 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:26 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 19, 2:26 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
226 PM CDT Mon Jun 19 2017

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Tuesday
Issued at 226 PM CDT Mon Jun 19 2017

The latest rap analysis and satellite/radar imagery show deep layer
cyclonic flow across the western Great Lakes region.  Several
shortwaves within this cyclonic flow are interacting with daytime
instability (sb capes > 1000 j/kg over eastern WI) to produce
numerous showers and scattered thunderstorms.  Highest coverage of
showers and storms should occur over eastern WI for the rest of the
afternoon.  Not out of the question any storms could produce small
hail, brief gusty winds, and even funnel cloud given high non-
tornadic storm parameters. The next shortwave is located over
Saskatchewan and poised to arrive early tomorrow morning. Precip
trends are the main forecast concern in the short term.

Tonight...Upper troughing will remain firmly in place over the
region.  Scattered showers will likely persist into the evening but
coverage/intensity should gradually diminish with loss of heating.
Still though, coverage should be highest over eastern WI this
evening, where a few thunderstorms will likely persist.  Once the
showers have ended, should see quiet conditions for a several hour
period under scattered to broken clouds.  Then clouds will be on the
increase late tonight as a potent shortwave over Saskatchewan moves
towards the region.  This shortwave will generate a chance of
showers by 7am over central and north-central WI.  Low temps ranging
from the upper 40s north to mid 50s south.

Tuesday...The shortwave will track across the region during the
morning before exiting in the afternoon.  The higher resolution
models place the highest qpf over central and east-central WI, where
the best forcing via mid-level fgen/upper divergence and also
instability will reside.  With capes of 200-400 j/kg, a few
thunderstorms could also accompany the shortwave.  As the shortwave
and associated precip exits, isolated to scattered showers could
persist through the end of the afternoon.  Highs ranging from the
mid 60s north to low 70s south.

.LONG TERM...Tuesday Night Through Monday
Issued at 226 PM CDT Mon Jun 19 2017

The next chance of rain and the focus of this part of the
forecast will be toward Wednesday evening into Thursday.

A few stray showers may linger Tuesday evening over eastern
Wisconsin as a short wave trough departs the area. Otherwise a
surface high pressure ridge will drift over the western Great
Lakes late Tuesday into Wednesday as upper heights increase and
the flow aloft goes from a northwest flow regime to a zonal flow.
A brief quiet stretch of weather is the result.

The the next frontal system will approach from the northern
plains Wednesday afternoon or Wednesday evening, followed with a
cold frontal passage toward Thursday morning. Progs have slowed
down the timing of arrival starting Wednesday evening. A period of
PWATS climbing to 1.75 inches along and ahead of the cold front
will potentially produce up to an inch of widespread rain in the
24 hour period.

The slow down of the frontal system may delay the departure of
the precipitation from northwest to southeast on Thursday. Progs
are consistent with dropping the cold front south of the area by
noon Thursday for brief trend toward drier conditions for at least
northern wisconsin. A few showers may linger over parts of
central and east central Wisconsin Thursday into Thursday night
closer to the cold front, or mainly south of highway 10. Will keep
a dry forecast going friday as drier air continues to settle
southward.

Consensus of the medium range progs transition to a broad upper
trough dropping into the Northern and Central Plains this
weekend. A southwest flow aloft over the Great Lakes will allow
a moist air mass to settle into the area with a return of more
precipitation. Max temperatures will depend on amount of clouds,
but appears cooler than normal this weekend.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1153 AM CDT Mon Jun 19 2017

An upper level disturbance will bring another round of showers
and scattered thunderstorms through early evening, with the best
thunder chances occurring at the GRB/ATW/MTW TAF sites. Showers
should taper off by around sunset. Another upper disturbance will
bring more rain and isolated thunderstorms to the western TAF
sites early Tuesday morning, and to the eastern WI TAF sites by
mid morning. Ceilings and vsbys will likely fall to mvfr within
the showers.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......TDH
AVIATION.......MPC
Hazardous weather outlook, Jun 19, 2:25 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
225 PM CDT Mon Jun 19 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-201930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
225 PM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms through this evening. The
strongest storms will be capable of producing small hail. A funnel
cloud is also possible over eastern Wisconsin.

Due to recent heavy rains, many streams and rivers are flowing
faster than normal, and a few are above flood stage. Boaters and
fishermen should use caution due to fast flows.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a chance of thunderstorms on Tuesday, but severe weather
is not expected at this time.

Thunderstorms are expected Wednesday evening into Thursday morning.
There is a marginal risk of severe storms Wednesday night, mainly
southwest of a line from Rhinelander to Green Bay. Large hail and
damaging winds are expected to be the main severe threats.

Thunderstorms are possible during the upcoming weekend, but it is
too early to tell if they will become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed tonight.

LMZ521-522-541>543-201930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
225 PM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

There is a chance of thunderstorms through early evening. The
strongest storms will be capable of producing small hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a chance of thunderstorms on Tuesday, but severe weather
is not expected at this time.

Thunderstorms are expected Wednesday night into Thursday morning.
These storms could produce strong winds and large hail.

Thunderstorms are possible during the upcoming weekend, but it is
too early to tell if they will become severe.

MPC/TDH

In the hours before

Special weather statement, Jun 19, 12:58 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1258 PM CDT MON JUN 19 2017

WIZ048-191845-
Winnebago WI-
1258 PM CDT MON JUN 19 2017

...Thunderstorm With Small Hail Far Southern Winnebago County...

At 1254 PM CDT, Doppler radar was tracking a thunderstorm near Rush
Lake, or near Ripon, moving east at 25 mph.

Up to one half inch hail will be possible with this storm.

Locations impacted include...
Rush Lake, Pickett and Southern Lake Winnebago.

LAT...LON 4390 8889 4399 8889 4396 8840 4389 8840
TIME...MOT...LOC 1754Z 280DEG 21KT 4389 8876

TDH
Local storm report, Jun 19, 2:22 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
222 PM CDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             APPLETON                44.26N 88.40W
06/19/2017  M0.50 INCH       OUTAGAMIE          WI   PUBLIC

            VIA SOCIAL MEDIA

&&

BERSCH
Special weather statement, Jun 19, 2:27 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
227 PM CDT MON JUN 19 2017

WIZ038>040-048>050-192015-
Calumet WI-Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-
Brown WI-
227 PM CDT MON JUN 19 2017

...Thunderstorm With Up to One Half Inch Hail...

At 222 PM CDT, Doppler radar was tracking a cluster of thunderstorms
near Kaukauna, or 10 miles east of Appleton, moving east at 40 mph.

Hail up to one half inch in diameter have been observed with these
storms.

Locations impacted include...
Kaukauna, Little Chute, Kimberly, Darboy, Freedom, Greenleaf,
Brillion, Denmark, Francis Creek, Two Creeks and Two Rivers.

LAT...LON 4415 8848 4447 8832 4441 8745 4432 8748
      4418 8745 4407 8759 4404 8761
TIME...MOT...LOC 1922Z 280DEG 49KT 4426 8819

TDH
Special weather statement, Jun 19, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
311 PM CDT MON JUN 19 2017

WIZ022-039-040-192115-
Kewaunee WI-Door WI-Brown WI-
311 PM CDT MON JUN 19 2017

...Scattered Thunderstorms Over Eastern Wisconsin Early This
Afternoon...

At 310 PM CDT, Doppler radar was tracking scattered thunderstorms
from the Sturgeon Bay Canal on Green Bay to the city of Green Bay.
Movement was east at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Sturgeon Bay, Kewaunee, Bay Shore Park, Algoma, Luxemburg,
Denmark, Jacksonport, Bellevue Town and Oneida.

LAT...LON 4486 8715 4477 8726 4454 8741 4434 8748
      4433 8819 4458 8819 4506 8758 4505 8753
      4494 8759 4490 8777 4486 8777 4471 8792
      4463 8793 4469 8780 4487 8765 4494 8745
      4503 8739 4498 8711
TIME...MOT...LOC 2010Z 291DEG 12KT 4495 8747 4442 8811

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:54 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette3 days
Jun 19, 7:54 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette3 days
Jun 19, 8:05 AM CDTRiver Flood AdvisoryGRBMarathon5 days
Jun 19, 8:05 AM CDTRiver Flood AdvisoryGRBMarathon4 days
Jun 19, 8:05 AM CDTRiver Flood AdvisoryGRBMarathon, Portage36 hr
Jun 19, 8:10 AM CDTRiver Flood WarningGRBOutagamie, Shawano, Waupaca8 days
Jun 19, 12:58 PM CDTSpecial Weather StatementGRBWinnebago47 min
Jun 19, 2:27 PM CDTSpecial Weather StatementGRBManitowoc48 min
Jun 19, 3:16 PM CDTSpecial Weather StatementGRBManitowoc29 min
Jun 19, 3:48 PM CDTSpecial Weather StatementGRBKewaunee27 min
Jun 19, 4:21 PM CDTSpecial Weather StatementGRBManitowoc54 min
Jun 19, 5:08 PM CDTSpecial Weather StatementGRBCalumet, Manitowoc37 min

Nearby

Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.